Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 96, NWS Eureka, CA

December 2, 2010

NWS Eureka, CA issued this small craft advisory at Dec 2, 2010, 6:06 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2010, 6:06 PM PST (02:06 UTC)
Expired
Dec 3, 2010, 12:00 AM PST
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WHUS76 KEKA 030206
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
606 PM PST THU DEC 2 2010

...NW SWELL CONTINUES TO SLOWLY DIMINISH THIS EVENING...

PZZ450-470-030500-
/O.NEW.KEKA.SC.Y.0096.101203T0206Z-101203T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
606 PM PST THU DEC 2 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WAVES: NW SWELL 8 TO 10 FT AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
973 
WHUS76 KEKA 030437
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
837 PM PST THU DEC 2 2010

...NW SWELL WILL GRADUALLY SUBSIDE OVERNIGHT...

PZZ450-470-030800-
/O.EXT.KEKA.SC.Y.0096.000000T0000Z-101203T0800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
837 PM PST THU DEC 2 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT. 

* WAVES: NW SWELL 8 TO 10 FT AT 12 SECONDS...GRADUALLY SUBSIDING
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 3:15 PM PST, 2 hours 51 minutes earlier.

Area forecast discussion, Dec 2, 3:15 PM PST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
315 PM PST THU DEC 2 2010

.SYNOPSIS...A FRONT WILL CONTINUE TO SLOWLY MOVE SOUTH AND EASTWARD
ACROSS THE REGION THIS EVENING...PRODUCING PERIODIC LIGHT RAIN. THE
RAIN WILL TAPER OFF TO ISOLATED LIGHT SHOWERS LATER TONIGHT AS WEAK
HIGH PRESSURE BUILDS FROM THE WEST. AN UPPER TROUGH WILL APPROACH
ON FRIDAY BRINGING A THREAT FOR SHOWERS THROUGH THE WEEKEND.

&&

.DISUCSSION...FRONT HAS BEEN SLOWLY MOVING SOUTH AND EAST ACROSS
THE FORECAST AREA THIS AFTERNOON AS SHORT-WAVE ENERGY FROM THE
GULF OF AK HEADS INTO THE PAC NW. HIGH PRESSURE SHOULD BUILD
LATER TONIGHT THROUGH EARLY FRIDAY MORNING BRINGING A BRIEF BREAK
IN THE WET WEATHER TO THE NORTHERN HALF OF THE FORECAST AREA.
SOUTHERN AND EASTERN PORTIONS MAY STILL SEE SPOTTY SHOWERS AFTER
MIDNIGHT AS THE BOUNDARY HANGS UP OVER THE COASTAL RANGES. SNOW
LEVELS APPEAR TO BE ABOVE 4000 FEET...WITH A FEW POCKETS AROUND
3500 FEET. IN ANY CASE...ADDITIONAL SNOW AMOUNTS ABOVE 4KFT WILL
BE LIGHT.

NEXT ISSUE IS THE TROUGH CURRENTLY DIGGING SOUTHWARD ALONG 135W...
PUMPING UP COPIOUS MOISTURE FROM THE SUBTROPICS. PRECIP COVERAGE
MAY SPARK UP AS EARLY AS TOMORROW MORNING AS DIVERGENCE ALOFT
INCREASES AND A SPEED MAX TAKES AIM ON THE AREA. PRECIP CHANCES
SEEM BETTER AND MORE WIDESPREAD FRIDAY NIGHT...SO INCREASED POPS
SLIGHTLY. SNOW LEVELS LOOK TO CONTINUE ON AN UPWARD TREND ON FRIDAY
AND FRIDAY NIGHT IN RESPONSE TO THE STEADY WARM/MOIST AIR ADVECTION.

CONFIDENCE IN THE FORECAST SATURDAY TROUGH SUNDAY IS BY NO MEANS
AT AN ALL TIME HIGH. MODELS WERE IN GOOD AGREEMENT WITH KEEPING A
CLOSED LOW PARKED OUTSIDE 130W ON SATURDAY. SPOKES OF ENERGY WILL
PIN-WHEEL AROUND THE LOW TOWARDS NW CALIFORNIA THROUGH THE WEEKEND
...BUT EACH OF THESE LOOK TO DAMPEN OUT. THE LOW REALLY DOES NOT
KICK OUT UNTIL SUNDAY WITH THE BRUNT OF RAIN GOING SOUTH INTO THE
SFO AND MONTEREY BAY AREAS ACCORDING TO THE GFS AND ECMWF. THE
SPECTRAL SOLUTIONS SEEM ODD AND WOULD NOT BE SURPRISED TO SEE MORE
RAIN FURTHER NORTH ON SUNDAY ACROSS THE FORECAST AREA THAN THE GFS
CURRENTLY INDICATES. THE NAM12 HAS A MUCH WETTER SCENARIO. FOR NOW
WILL GO WITH A MIDDLE OF THE ROAD FORECAST AS NONE OF THE MODELS
LOOK TO HAVE A REAL GOOD HANDLE ON THE SPLIT FLOW PATTERN.

FOR MONDAY THROUGH THURSDAY...THERE WERE STILL SLIGHT TIMING
DIFFERENCES BETWEEN THE GFS AND ECMWF ON MORE WET WEATHER EXPECTED
NEXT WEEK. NEW GFS HAS SLOWED DOWN COMPARED TO THE LAST 2 RUNS.
THUS WILL GO WITH NEAR OR SLIGHTLY ABOVE CLIMO PRECIP CHANCES. DJB

&&

.AVIATION...WEAK FRONT BISECTED NORTHWEST CALIFORNIA AT MID
AFTERNOON...WITH GENERALLY LIGHT SURFACE WINDS AND MVFR TO VFR
FLYING CONDITIONS. WEAK WINDS AND A SATURATED AIRMASS OVERNIGHT
WILL LIKELY PROMOTE FOG FORMATION...ESPECIALLY AFTER 06 UTC...WITH
IFR CONDITIONS POSSIBLE. MAB

&&

.MARINE...SEAS REMAIN STUBBORNLY AT OR ABOVE 10 FT THIS AFTERNOON.
WE HAVE EXTENDED THE SMALL CRAFT ADVISORY THROUGH MID EVENING...AFTER
WHICH SEAS SHOULD SUBSIDE BELOW CRITERIA. ANOTHER LONG PERIOD NW
SWELL REMAINS ON TRACK TO MOVE INTO THE WATERS SAT...ALTHOUGH
HEIGHTS DO NOT LOOK MUCH HIGHER THAN 7 OR 8 FT. PLENTY OF UNCERTAINTY
REMAINS WITH THE MODELS OUT OF THE GATE AS FAR AS WINDS...BUT IN
GENERAL WE UNDERCUT GUIDANCE THROUGH THE WEEKEND. BETTER AGREEMENT
ACTUALLY EXISTS EARLY NEXT WEEK AS THE GFS AND EURO AGREE ON AN
INCOMING TROUGH WITH STRONGER S WINDS. MAB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FOR ALL WATERS
UNTIL 6 PM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 2, 4:26 AM PST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
426 AM PST THU DEC 2 2010

CAZ001>004-076-031230-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
426 AM PST THU DEC 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 2:14 PM PSTSmall Craft AdvisoryEKA21 hr

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.